Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 19, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Feb 13, 2009, 5:19 PM EST for 5 counties in Florida. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 5:19 PM EST (22:19 UTC)
- Expired
- Feb 13, 2009, 7:00 PM EST
- In force
- 101 min
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 132219 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 519 PM EST FRI FEB 13 2009 ...RED FLAG WARNING EXTENDED UNTIL 7 PM ACROSS INLAND VOLUSIA ...LAKE...SEMINOLE ORANGE AND OSCEOLA COUNTIES... FLZ041-044>046-053-144-140000- /O.EXP.KMLB.FW.W.0018.000000T0000Z-090213T2200Z/ /O.NEW.KMLB.FW.W.0019.090213T2219Z-090214T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 519 PM EST FRI FEB 13 2009 ...RED FLAG WARNING HAS BEEN EXTENDED UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED THE RED FLAG WARNING...WHICH IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. HUMIDITY OBSERVATIONS AT 5 PM INDICATE RELATIVE HUMIDITIES 20 PERCENT OR LESS AT ORLANDO...SANFORD AND LEESBURG. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN BELOW 35 PERCENT THROUGH 7 PM OVER NORTHERN INTERIOR PORTIONS OF EAST CENTRAL FLORIDA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES MAY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 15
1 follow-up statement
000 WWUS82 KMLB 140002 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 702 PM EST FRI FEB 13 2009 FLZ041-044>046-053-144-140115- /O.EXP.KMLB.FW.W.0019.000000T0000Z-090214T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 702 PM EST FRI FEB 13 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES ACROSS THE WARNED AREA HAVE INCREASED ABOVE CRITICAL LEVELS. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WEITLICH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Feb 13, 2:00 PM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Feb 13, 2:00 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
200 PM EST FRI FEB 13 2009
.DISCUSSION...
CURRENT...QUASI-STATIONARY COOL FRONTAL BOUNDARY CURRENTLY LOCATED
NEAR SOUTHERN LAKE OKEECHOBEE THROUGH GRAND BAHAMA ISLAND. IN ITS
WAKE...MUCH DRIER AIR HAS FILTERED DOWN THE PENINSULA. DEWPOINT
VALUES HAVE CRASHED ALL THE WAY DOWN INTO THE UPPER 30S ACROSS PARTS
OF VOLUSIA AND LAKE COUNTIES EARLY THIS AFTERNOON. TEMPERATURES HAVE
REBOUNDED NICELY BACK UP INTO THE 70S WITH A COUPLE OF LOWER 80S
OVER LAKE OKEECHOBEE AND MARTIN COUNTIES. WEAK HIGH PRESSURE EXISTS
JUST OFF OF THE GA/FL COAST.
TONIGHT...THE BOUNDARY TO THE SOUTH WILL RETREAT BACK NORTHWARD THIS
EVENING AS A WARM FRONT. AS IT DOES THE LOW LEVEL FLOW WILL BECOME
LIGHT SOUTHEASTERLY AND EVENTUALLY SOUTH-SOUTHWESTERLY BY SUNRISE
SAT MORNING. WITH THE LIGHT WINDS AND MOISTURE INCREASING AGAIN IN
THE WAKE OF THE WARM FRONT EXPECT PATCHY FOG TO DEVELOP OVERNIGHT
POSSIBLY BECOMING LOCALLY DENSE AGAIN IN PRONE SPOTS...PERHAPS
GREATEST SOUTHWARD. HIGH PRESSURE WILL CONTINUE TO MOVE FURTHER INTO
THE WESTERN ATLC AWAY FROM THE PENINSULA WITH THE APPROACH OF THE
NEXT WEATHER SYSTEM INTO THE GULF COAST STATES. WE MAY SEE SOME
INCREASED CLOUDINESS FROM THE NORTHWEST LATE AS THIS SYSTEM MOVES
CLOSER AND DEEP LAYER MOISTURE CREEPS UPWARD. WILL LEAVE
PRECIPITATION OUT OF THE FORECAST AS BELIEVE CHANCES WILL BE TOO
REMOTE. LOWS MAINLY IN THE MIDDLE/UPPER 50S WITH LOWER 60S POSSIBLE
NEAR THE SPACE AND TREASURE COASTS.
SAT...AS WE WILL BE IN THE WARM SECTOR AFTER WARM FRONTAL PASSAGE
FROM THE PREVIOUS NIGHT...EXPECT UNSEASONABLY WARM AND MAINLY DRY
CONDITIONS TO CONTINUE. HIGHS IN THE UPPER 70S TO LOWER 80S AREAWIDE
WITH A MIDDLE 80 DEGREE READING OR TWO POSSIBLE SOUTH. THE
APPROACHING COLD FRONTAL BOUNDARY IS POISED TO MOVE INTO THE FLORIDA
PANHANDLE BY LATE IN THE DAY WITH GREATEST MOISTURE CONVERGENCE
ALONG AND JUST AHEAD OF IT. UPPER LEVEL IMPULSES WILL RIDE ALONG
THIS FEATURE PROVIDING AN ADDITIONAL FOCUS FOR PCPN ACROSS NORTH
FLORIDA. WILL SEE INCREASED CLOUDINESS...ESPECIALLY ACROSS THE NORTH
AS THIS SYSTEM NEARS EAST CENTRAL FLORIDA. RAIN CHANCES WILL
INCREASE ACROSS VOLUSIA...LAKE...ORANGE AND SEMINOLE COUNTIES
THROUGH THE AFTERNOON...THOUGH WILL CURRENTLY LEAVE POPS WELL BELOW
WHAT THE GFS ADVERTISES AND WILL LEAN CLOSER TO THE NAM NUMBERS.
LIGHT EARLY MORNING SOUTHERLY WINDS WILL TRANSITION TO SOUTHWEST
THROUGH LATE MORNING INTO THE AFTERNOON AVERAGING 10-15 MPH.
A SECOND WAVE OF LOW PRESSURE WILL RIDE EASTWARD ALONG THE QSTNRY
FRONTAL BDRY ACROSS THE GULF COAST SAT NIGHT...THEN ACROSS NORTH FL
BY LATE SUN. AS THIS OCCURS...BROAD TROUGHING WILL FORM OVER THE
ERN CONUS WITH FAST WNW FLOW DVLPG ALOFT. THIS WILL ALLOW THE COLD
FRONT TO PUSH SEWD THROUGH THE STATE ON SUN NGT. HAVE KEPT LOW TO
MID RANGE CHC POPS FOR A GOOD PART OF THE CWA...HIGHEST ACROSS THE
NORTH AND LOWEST (SLGT CHC MOST PDS) FOR THE SOUTH. POPS SHOULD END
N-S SUN NGT...WITH DRIER/COOLER AIR FILTERING INTO THE CWA TO START
NEXT WEEK.
MON-FRI...(PREV) NEXT WEEK WILL BEGIN UNDER COOLER AND DRY CONDS AS
CONTINENTAL AIRMASS SURGES SOUTH ACROSS AREA EARLY MONDAY. ONSHORE
FLOW WILL DEVELOP RATHER SOON AFTER FRONTAL PSG EARLY TUE AS LARGE
HIGH MOVES ACROSS THE EASTERN SEABOARD. DRY CONDITIONS HOWEVER TO
CONTINUE DUE TO LACK OF ANY FORCING MECHANISMS. UNSEASONALLY WARM
WITH VEERING FLOW THROUGH MIDWEEK. STEADY MOISTURE RETURN SIGNALS
NEXT PRECIP CHANCES...ALBEIT MODEST BY WEDNESDAY FOR NORTH CENTRAL
FL. PASSAGE OF NEXT FRONT FORECAST BY GFS FOR THU AND THERE APPEARS
TO BE A SLIGHT CHC OF RAIN AS THE FRONTAL BOUNDARY SWEEPS SOUTHWARD
ACROSS THE AREA WITH AN EVENTUAL RETURN TO COOLER CONDITIONS TO
ROUND OUT THE WEEK.
&&
.AVIATION...THE FRONTAL BOUNDARY SOUTH IS POISED TO ADVANCE BACK
NORTHWARD TONIGHT. WITH INCREASED MOISTURE...LIGHT WINDS AND LESSER
CLOUD COVERAGE EXPECT PATCHY FOG TO DEVELOP OVERNIGHT WITH A HIGHER
LIKELIHOOD SOUTHWARD ACROSS EAST CENTRAL FLORIDA. LOCALIZED DENSE
SPOTS COULD BECOME REALIZED. AREAS OF STRATUS MAY ALSO PLAGUE
TERMINALS BETWEEN 09Z-13Z SAT MORNING. AFTER STRATUS/FOG CLEAR BY
AROUND MID SAT MORNING...CONDITIONS WILL BE MAINLY VFR...THOUGH
KLEE-KMCO-KSFB-KDAB MAY SEE INCREASING ISOLD -SHRA CHANCES BY MID TO
LATE AFTERNOON.
&&
.MARINE...THROUGH SAT...FRONTAL BOUNDARY OVER THE SOUTH WILL RETREAT
NORTHWARD TONIGHT. CURRENT N-NE WINDS WILL VEER AROUND TO THE EAST
BY LATE AFTERNOON...THEN SOUTHEAST THIS EVENING EVENTUALLY BECOMING
SOUTHERLY BY DAYBREAK. WINDS WILL CONTINUE TO VEER TO THE SOUTHWEST
EARLY IN THE DAY SAT. SPEEDS WILL BE AROUND 10 KTS THROUGH TONIGHT
INCREASING SLIGHTLY TO 10-15 KTS ON SAT. SEAS MAINLY 2-3 FT.
SUN-WED...WINDS SHOW A MOSTLY OFFSHORE COMPONENT UNTIL NEXT FRONTAL
PASSAGE ACROSS ENTIRE AREA SUN NGT. GUSTY NW-N WINDS BEHIND FRONT
WILL LIKELY REQUIRE HEADLINES MONDAY AND INTO TUE WITH LINGERING
SWELL TUE. FLOW QUICKLY VEERS TO ONSHORE DURING TUE THEN SOUTH
COMPONENT BY WED WITH CONTINUED DECREASING SEA STATE.
&&
.FIRE WEATHER...REMAINDER OF THIS AFTERNOON...DEWPOINTS/RELATIVE
HUMIDITIES CRASHED HARD LATE THIS MORNING INTO EARLY AFTERNOON
BEHIND THE MOST RECENT FRONTAL BOUNDARY. HAD TO ISSUE A RED FLAG
WARNING LATE THIS MORNING FOR LAKE/INLAND VOLUSIA/ORANGE/SEMINOLE/
AND OSCEOLA COUNTIES UNTIL 6PM THIS EVENING. THE AFOREMENTIONED
BOUNDARY CURRENTLY LOCATED OVER THE SOUTHERN PENINSULA WILL RETREAT
BACK NORTHWARD TONIGHT AND WITH IT INCREASING MOISTURE VALUES AND
ALREADY LIGHT WINDS VEERING AROUND TO THE SOUTHEAST.
SAT...WINDS WILL CONTINUE TO VEER TO SOUTH AND SW EARLY IN THE DAY
WITH MOISTURE RETURNING BACK INTO THE AREA. THEREFORE NO FIRE WX
CONCERNS ARE ANTICIPATED FROM LONG DURATION LOW RH BUT EXPECT INTR
LOCATIONS TO STILL FALL INTO THE 40S DURING THE DAY. NOT EXPECTING
CRITICAL FIRE WEATHER SUN. FOR MON...ALTHOUGH CURRENT GRIDS SHOW
ONLY MARGINALLY LOW RH VALUES IN THE MUCH DRIER POST-FROPA AIR
MASS... WILL STILL NEED TO MONITOR THROUGHOUT THE WEEKEND AS
GUDIANCE MAY NOT YET HAVE THE BEST HANDLE ON THE BALANCE BTWN POST
FRONTAL COLD AIR VERSUS DRY AIR ADVECTION.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 56 78 60 74 / 10 20 40 50
MCO 57 80 61 81 / 10 20 30 40
MLB 61 82 61 79 / 10 10 30 30
VRB 60 82 59 81 / 10 10 20 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR INLAND
VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...SEDLOCK
LONG TERM....CRISTALDIHazardous weather outlook, Feb 13, 11:22 AM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1122 AM EST FRI FEB 13 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1122 AM EST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... DUE TO DRY AIR FILTERING INTO THE AREA FROM THE NORTH...THERE IS A FIRE WEATHER THREAT MAINLY ALONG AND WEST OF INTERSTATE FOUR. A RED FLAG WARNING HAS BEEN ISSUED FOR INLAND VOLUSIA...LAKE...SEMINOLE...OSCEOLA AND ORANGE COUNTIES UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT IS FORECAST TO PUSH THROUGH THE AREA LATE SUNDAY NIGHT AND RESULT IN HAZARDOUS BOATING CONDITIONS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:06 AM EST | Dense Fog Advisory | MLB | Okeechobee, Osceola | 4 hr |
| Feb 13, 11:02 AM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.